Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 166, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 21, 2008, 2:01 PM CDT for George County, Mississippi; Baldwin County, Mobile County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 2:01 PM CDT (19:01 UTC)
- Expired
- Jun 21, 2008, 2:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 43 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2957 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 211902 SVRMOB ALC003-097-MSC039-211945- /O.NEW.KMOB.SV.W.0166.080621T1901Z-080621T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 201 PM CDT SAT JUN 21 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GEORGE COUNTY IN SOUTHEAST MISSISSIPPI... NORTH CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA... NORTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 245 PM CDT * AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS FOUND A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LATHAM TO GEORGETOWN...OR ALONG A LINE EXTENDING FROM 14 MILES NORTH OF BAY MINETTE TO 17 MILES EAST OF LUCEDALE...AND MOVING EAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CHUNCHULA BY 210 PM CDT... VAUGHN BY 215 PM CDT... SALCO BY 220 PM CDT... STOCKTON BY 235 PM CDT... RABUN...OAK GROVE AND AXIS BY 240 PM CDT... CREOLA...I65 AND AL 225 AND I65 AND AL 59 BY 245 PM CDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3098 8762 3080 8813 3090 8848 3114 8779 TIME...MOT...LOC 1901Z 288DEG 8KT 3108 8778 3091 8829 $$
1 follow-up statement
000 WWUS54 KMOB 211929 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 228 PM CDT SAT JUN 21 2008 MSC039-211938- /O.CAN.KMOB.SV.W.0166.000000T0000Z-080621T1945Z/ GEORGE MS- 228 PM CDT SAT JUN 21 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GEORGE COUNTY IS CANCELLED... LAT...LON 3092 8841 3114 8779 3098 8762 3080 8813 TIME...MOT...LOC 1928Z 288DEG 8KT 3106 8771 3089 8822 $$ ALC003-097-211945- /O.CON.KMOB.SV.W.0166.000000T0000Z-080621T1945Z/ BALDWIN AL-MOBILE AL- 228 PM CDT SAT JUN 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR NORTHERN MOBILE AND NORTH CENTRAL BALDWIN COUNTIES... AT 224 PM CDT... CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS EXCEEDING 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RABUN TO CHUNCHULA...OR ALONG A LINE EXTENDING FROM 13 MILES NORTH OF BAY MINETTE TO 18 MILES NORTHWEST OF DOWNTOWN MOBILE...MOVING EAST AT 9 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... STOCKTON BY 240 PM CDT... AXIS...RABUN...CELESTE AND OAK GROVE BY 245 PM CDT... LAT...LON 3092 8841 3114 8779 3098 8762 3080 8813 TIME...MOT...LOC 1928Z 288DEG 8KT 3106 8771 3089 8822 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:11 AM CDT, 8 hours 50 minutes earlier.
Area forecast discussion, Jun 21, 5:11 AM CDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 511 AM CDT SAT JUN 21 2008 .SHORT TERM TODAY AND TONIGHT...AN UPPER LEVEL TROUGH ALONG WITH MID LEVEL DISTURBANCES PROPAGATING IN THE NORTHWEST FLOW...COMBINED WITH MESOSCALE FEATURES AT THE SURFACE...AND DAYTIME HEATING...WILL BRING THE NEEDED LIFT TO TRIGGER SHOWERS AND THUNDERSTORMS FOR TODAY. SOME OF THE THUNDERSTORMS MAY BE STRONG AND A FEW COULD BRIEFLY REACH SEVERE LIMITS LATER DAY. PRECIPITABLE WATERS VALUES OVER 1.7 INCHES WHICH WILL POSE A THREAT FOR VERY HEAVY RAIN. SOME SMALL HAIL IS POSSIBLE AS THE WET BULB ZERO IS AROUND 12K FEET. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS. ONE LIMITING FACTOR FOR TODAYS STORMS WILL BE THE AMOUNT OF CLOUD COVER. /04 THE WET MICROBURST RISK FOR TODAY IS LOW. /04 .LONG TERM SUNDAY THROUGH FRIDAY...LONG WAVE UPPER LEVEL TROF EAST OF THE MISSISSIPPI RIVER VALLEY...KEEPS A FLOW OF MOISTURE FROM THE WESTERN GULF ON UP ACROSS THE WESTERN FLORIDA PANHANDLE AND INTO THE SOUTHEAST. CONSIDERING THIS ALONG WITH THE PASSAGE OF MID LEVEL DISTURBANCES WITHIN THE BASE OF THE UPPER TROF...SUGGESTS A MODERATE CHANCE OF THUNDERSTORMS ALONG AND EAST OF THE I65 CORRIDOR ON SUNDAY. THE CHANCES OF THUNDERSTORMS TREND DOWNWARD HEADING INTO THE WEEK AS THE UPPER TROF SHIFTS EASTWARD AND BEGINS TO DAMPEN. THE UPPER TROF IS REPLACED BY AN UPPER RIDGE...BUILDING WESTWARD ACROSS THE GULF BY MID WEEK. AT THE SURFACE...WEAK HIGH PRESSURE BRINGS LIGHT WINDS. DUE TO THE UPPER RIDGE...FORECASTERS ANTICIPATE ONLY A SLIGHT CHANCE OF THUNDERSTORMS BEING LOCALLY FORCED BY MESOSCALE BOUNDARIES/SEA BREEZE OVER THE LAND DURING THE DAY AND OVER THE WATER AT NIGHT WITH BREEZE BOUNDARY OFF THE LAND. TEMPERATURES NOT FAR FROM SEASONAL NORMALS. /10 && .MARINE...SURFACE HIGH PRESSURE WILL REMAIN OVER THE CENTRAL GULF COAST THROUGH THE FORECAST PERIOD. THE WEAK SURFACE PRESSURE GRADIENT WILL ALLOW A LIGHT ONSHORE FLOW DURING THE DAY...AND A LIGHT OFFSHORE FLOW AT NIGHT. SEAS WILL BE GENERALLY ONE TO TWO FEET. /04 && .FIRE WEATHER...NO CONCERNS THIS WEEKEND. HIGHER HUMIDITY LEVELS AND AN INCREASE IN THUNDERSTORM ACTIVITY IS FORECAST. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 87 70 90 70 / 50 30 40 20 PENSACOLA 89 74 86 72 / 50 40 50 20 DESTIN 88 75 85 74 / 50 40 60 30 EVERGREEN 88 67 88 66 / 50 40 40 20 WAYNESBORO 87 66 90 65 / 60 30 20 10 CAMDEN 88 66 90 67 / 60 40 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 21, 8:43 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 843 AM CDT SUN JUN 21 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-221200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 843 AM CDT SUN JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE AREA FROM THE WEST TODAY RESULTING IN AN INCREASE IN THUNDERSTORM COVERAGES. ALTHOUGH AN ISOLATED SEVERE STORM OR TWO CANNOT BE RULED OUT...THE MAIN RISKS WITH THE STORMS WILL BE THE POTENTIAL TO BECOME STRONG WITH BRIEF STRONG WINDS AND HEAVY RAINS...FREQUENT LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ON SUNDAY...THE CHANCES OF THUNDERSTORMS LOOK TO BE SLIGHTLY HIGHER SOUTHEAST OF INTERSTATE 65...INCLUDING THE WESTERN FLORIDA PANHANDLE. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. FOR MONDAY THROUGH FRIDAY...AWAY FROM ISOLATED THUNDERSTORMS...NO HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 21, 1:49 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 149 PM CDT SAT JUN 21 2008 ALZ061-MSZ075-076-078-079-211915- UPPER MOBILE-GEORGE-STONE-PERRY-GREENE- INCLUDING THE CITIES OF...LUCEDALE AND WIGGINS... 149 PM CDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...STONE... PERRY...GREENE AND MOBILE COUNTIES... AT 142 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS FOUND A BAND OF THUNDERSTORMS FROM 5 MILES NORTHEAST OF LUCEDALE TO 3 MILES WEST OF WIGGINS...AND MOVING SOUTH AT 5 MPH. THE BAND OF STORMS WILL AFFECT AREAS IN AND AROUND... LUCEDALE...LUCEDALE...EVANSTON AND PERKINSTON THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:29 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 31 min |
| Jun 21, 6:37 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 23 min |
| Jun 21, 4:45 AM CDT | Marine Weather Statement | MOB | 2 hr | |
| Jun 21, 6:59 AM CDT | Marine Weather Statement | MOB | 11 hr | |
| Jun 21, 7:28 AM CDT | Special Marine Warning | MOB | 62 min | |
| Jun 21, 9:24 AM CDT | Special Marine Warning | MOB | 51 min | |
| Jun 21, 12:51 PM CDT | Special Marine Warning | MOB | 54 min | |
| Jun 21, 3:05 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 25 min |
| Jun 21, 6:05 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.